Vol. 15, No. 4, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 541–572
Issue 3, 303–540
Issue 2, 157–302
Issue 1, 1–156

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
 
Subscriptions
 
ISSN (electronic): 1559-3959
ISSN (print): 1559-3959
 
Author index
To appear
 
Other MSP journals
This article is available for purchase or by subscription. See below.
Closed-form solutions for an edge dislocation interacting with a parabolic or elliptical elastic inhomogeneity having the same shear modulus as the matrix

Xu Wang and Peter Schiavone

Vol. 15 (2020), No. 4, 539–554
Abstract

We use complex variable methods to derive closed-form solutions to the problems of an edge dislocation interacting with a parabolic or elliptical elastic inhomogeneity embedded inside an infinite elastic matrix. The inhomogeneity and the matrix have the same shear modulus but distinct Poisson’s ratios. The edge dislocation can be located in the matrix, in the elastic inhomogeneity or precisely on the parabolic or elliptical interface. Explicit expressions of the image force acting on the edge dislocation as a result of its interaction with the parabolic or elliptical elastic inhomogeneity are presented. Our analyses indicate that the image force on an edge dislocation inside a parabolic or an elliptical elastic inhomogeneity is invariant with the direction of the Burgers vector of the edge dislocation.

PDF Access Denied

We have not been able to recognize your IP address 3.239.95.36 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 45.00:

Keywords
parabolic elastic inhomogeneity, elliptical elastic inhomogeneity, edge dislocation, image force, closed-form solution
Milestones
Received: 8 May 2020
Revised: 21 July 2020
Accepted: 1 August 2020
Published: 19 October 2020
Authors
Xu Wang
School of Mechanical and Power Engineering
East China University of Science and Technology
130 Meilong Road
Shanghai, 200237
China
Peter Schiavone
Department of Mechanical Engineering
University of Alberta
10-203 Donadeo Innovation Center for Engineering
Edmonton AB 6G 1H9
Canada